Sign inSubmit
computersciencejournal.org is not ours. This journal is published only at thescipub.com/jcs. Report a suspicious emailcomputersciencejournal.org is not ours · Report
ArticleArticle metrics
Research Article · Open access · Published 3 April 2023

Efficient Decoding Algorithm for Binary Quadratic Residue Codes Using Reduced Permutation Sets

Hamza Boualame1, Mostafa Belkasmi1 & Idriss Chana2

Journal of Computer Science, Volume 19, Issue 4, pp. 526–539 · doi.org/10.3844/jcssp.2023.526.539

6,015 accesses3,375 downloads0 citations (Crossref)Journal metrics
Cite Check for updates

Abstract

The Quadratic Residue (QR) codes have a rich mathematic structure. Unfortunately, their Algebraic Decoding (AD) is not generalizable for all QR codes. In this study, an efficient hard decoding algorithm is proposed to generalize the decoding of the binary systematic Quadratic Residue (QR) codes. The proposed decoder corrects t erroneous bits or less, in the received word, based on a reduced set of permutations derived from the large automorphism group of QR codes. This set of permutations is applied to the received word to move the error positions and trap all of them in redundancy. Then, to evaluate the proposed method, we applied it to many binary QR codes of moderate code length starting with 17 until 113 with reducible and irreducible generator polynomials. The proposed decoder was validated by inserting all possible error patterns, that have t or less erroneous positions, as input of the proposed decoder and the output is always a correct codeword. The complexity study, in terms of the number of operations used, reveals that the light permutation decoding LPD algorithm significantly decreases decoding complexity without performance loss. So, it is qualified to be a good competitor to decode QR codes with lower lengths but is the best for QR codes with higher lengths.

Licence and reuse

Open access. This article is licensed under a Creative Commons Attribution 4.0 International Licence (CC BY 4.0), as printed on the article, which permits use, sharing, adaptation, distribution and reproduction in any medium or format, as long as you give appropriate credit to the original authors and the source. No permission is needed.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Boualame, H., Belkasmi, M. & Chana, I. (2023). Efficient Decoding Algorithm for Binary Quadratic Residue Codes Using Reduced Permutation Sets. Journal of Computer Science, 19(4), 526–539. https://doi.org/10.3844/jcssp.2023.526.539

Licence
CC BY 4.0
Issue
Volume 19, Issue 4
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
Efficient Decoding Algorithm for Binary Quadratic Residue Codes Using Reduced Permutation SetsJournal of Computer Science · Volume 19, Issue 4 · pp. 526–539 · CC BY 4.0Download